What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 6, 2:04 PM EST, 3 hours 26 minutes earlier.
Area forecast discussion, May 6, 2:04 PM EST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
304 PM EDT Fri May 6 2022
.Near Term...[through Tonight]...
A prefrontal trough has moved into the area from the west this
afternoon. Convection will continue to initiate on this trough,
as it encounters an unstable airmass in place across the area.
This activity will spread southeast across area through the
afternoon and evening.
The cold front will move inland counties around midnight.
Additional convection is expected to develop ahead of the front,
producing another round of showers and storms that will last
through the overnight hours. The potential will exist across the
area for strong to possibly severe storms this afternoon through
Tonight. The greatest chance for severe storms will be over inland
SE GA, as the loss of diurnal heating as the storms move further
inland will limit potential.
In addition to the potential for strong winds and hail, isolated
tornadoes possible this afternoon into early evening inland.
Lows Tonight will range from the mid 60s over inland SE GA, to the
lower 70s along the coast of NE FL.
&&
.Short Term...[Saturday through Tuesday]...
A few showers will linger over southeastern counties into Saturday
morning. The parent low will be well to the north over VA and NC
Saturday, but a series of troughs will pivot around the back side of
the low and through the region during the day Saturday through the
night, and into Sunday morning. While these post frontal troughs are
expected to pass through dry, they will bring a little added cloud
coverage. Drier air will also advect into the region following the
front. While a warm and above normal day is still forecast for
Saturday, it will be noticeably less humid.
It will also be a gusty day Saturday, due to a deep mixed layer, and
an enhanced pressure gradient. Have increased forecasted winds, but
currently below advisory levels. Model soundings depict winds around
35 kts in upper end of the mixed layer, which could reach ground in
the afternoon in the form of gusts. So, timing of the expected
surface troughs will be important, as the addition of pressure
gradient could bump speeds up. Therefore, wind gusts could reach
wind advisory levels during the late morning and afternoon. At this
time will hold off on the headline, to allow later shifts a better
look at trough timing, and how it corresponds to time of best
mixing.
Cooler and drier air will continue to filter southeast into the area
through Sunday, with high pressure building to the north Sunday
afternoon. Lows Saturday night in the 55 to 60 range will be
common away from the coast. Highs Sunday in the lower to middle
80s is expected.
The low will move off the mid Atlantic coast and stall Sunday. The
region will be influenced by the low to the northeast, and high to
the north through Tuesday. Models diverge in the handling of the
low, but in general drift it toward the south. This will result in
an enhanced onshore flow from the northeast Sunday night through
Tuesday. While the region is expected to be dry, clouds will
increase from the east. With the onshore flow Sunday night through
Tuesday, Temperatures will be coolest at the coast during the day,
and warmest at the coast at night. In general a 5 to 10 degree
temperature contrast between the coast and well inland expected.
Gusty winds can be expected at the coast Monday and Tuesday due to
the gradient between the high and low.
&&
.Long Term...[Tuesday night through Friday]...
Long range models differ in exact handling of low over the western
Atlantic. In general high pressure is expected to remain to the
north this period, as the low moves its way south and southwest
toward the area. Models are consistent in weakening low as it
approaches, but differ on timing of it making to forecast area.
Expect the area to remain dry through Wednesday, with chances
increasing from the east northeast Thursday into Friday. Gusty
conditions will be expected, mainly at the coast.
Once again a range in temperatures from west to east is expected,
due to the onshore flow this period.
&&
.Marine...
A cold front will move southeast across the region Tonight. A series
of troughs will then move southeast over area Saturday through
Sunday morning. High pressure will build to the north Sunday
afternoon. An area of low pressure will drift down the western
Atlantic through next week, with high pressure remaining to the
north. The area of low pressure is forecast to move into area waters
late in the week. The gradient between the high and the low will
result in an enhanced northeast flow next week.
Rip Currents: SE GA Moderate Saturday
NE FL Moderate through Saturday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 83 56 78 54 / 50 0 0 0 0
SSI 69 85 63 78 61 / 70 10 0 0 0
JAX 69 88 61 84 61 / 60 10 0 0 0
SGJ 72 89 64 83 65 / 50 20 0 0 0
GNV 70 87 60 86 60 / 70 20 0 0 0
OCF 70 86 64 87 61 / 70 40 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 8 PM this evening to 2 PM EDT Saturday
for Coastal waters from Altamaha Sound to Fernandina Beach
FL out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&In the hours before
Special weather statement, May 6, 1:00 PM EST, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
200 PM EDT Fri May 6 2022
GAZ132-061845-
Coffee GA-
200 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of western Coffee
County through 245 PM EDT...
At 200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Enigma, or 10 miles east of Tifton, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broxton, Ambrose and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3163 8303 3163 8301 3166 8301
3166 8300 3178 8300 3179 8298 3178 8292
3142 8286 3142 8314 3144 8314 3146 8315
TIME...MOT...LOC 1800Z 249DEG 34KT 3147 8334
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, May 6, 2:35 PM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
335 PM EDT Fri May 6 2022
GAZ133-062000-
Jeff Davis GA-
335 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of northwestern Jeff
Davis County through 400 PM EDT...
At 334 PM EDT, Doppler radar was tracking a strong thunderstorm near
Snipesville, or 10 miles north of Broxton, moving northeast at 45
mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hazlehurst and Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.
&&
LAT...LON 3195 8251 3170 8282 3171 8284 3182 8284
3181 8282 3183 8279 3185 8279 3186 8277
3186 8276 3188 8274 3191 8268 3192 8268
3192 8265 3194 8260 3193 8259 3196 8256
TIME...MOT...LOC 1934Z 220DEG 40KT 3177 8285
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SHASHYSpecial weather statement, May 6, 4:22 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
522 PM EDT Fri May 6 2022
GAZ149-163-062200-
Atkinson GA-Clinch GA-
522 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of south central
Atkinson and northwestern Clinch Counties through 600 PM EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 10 miles northeast of Lakeland,
moving northeast at 25 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of south central
Atkinson and northwestern Clinch Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.
&&
LAT...LON 3129 8280 3114 8271 3110 8297 3117 8297
TIME...MOT...LOC 2122Z 241DEG 23KT 3115 8294
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, May 6, 4:49 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
549 PM EDT Fri May 6 2022
GAZ132-134-149-250-062215-
Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA-
549 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of southeastern Coffee,
central Atkinson, northwestern Ware and southwestern Bacon Counties
through 615 PM EDT...
At 548 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pearson, moving northeast near 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pearson, Nicholls, Bickley and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.
&&
LAT...LON 3127 8303 3128 8303 3159 8260 3139 8245
3126 8271 3119 8295 3125 8304 3126 8304
TIME...MOT...LOC 2148Z 235DEG 45KT 3125 8294
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, May 6, 4:54 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
554 PM EDT Fri May 6 2022
FLZ020-GAZ149-162-163-250-062300-
Hamilton FL-Atkinson GA-Clinch GA-Echols GA-Northern Ware GA-
554 PM EDT Fri May 6 2022
...Strong thunderstorms will impact portions of northwestern
Hamilton, Echols, southeastern Atkinson, northwestern Ware and Clinch
Counties through 700 PM EDT...
At 554 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moody Air Force Base to 9 miles northwest
of Madison. Movement was northeast at 45 mph.
HAZARD...Wind gusts of 45 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Homerville, Jennings, Argyle, Statenville, Du Pont, Mayday, Needmore,
Manor, Cogdell and Dixie Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for northern
Florida...and southeastern Georgia.
&&
LAT...LON 3063 8314 3080 8313 3081 8310 3085 8309
3085 8301 3087 8297 3117 8297 3140 8244
3101 8255 3101 8258 3100 8256 3062 8267
3055 8326 3063 8327
TIME...MOT...LOC 2154Z 245DEG 37KT 3101 8316 3059 8349
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SHASHY